MAUDE Adverse Event Report: SYNTHES GMBH TIBIAL NAIL-ADVANCED / 11MM 360MM / STERILE; NAIL, FIXATION, BONE

SYNTHES GMBH TIBIAL NAIL-ADVANCED / 11MM 360MM / STERILE; NAIL, FIXATION, BONE
Catalog Number 04.043.340S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, when inserting tibial nail advanced over a 3.0mm reaming rod, the polymer inlay came out.The surgeon had to remove the nail off of the insertion handle and implant another tibial nail.The nail had to be taken off insertion handle and polymer inlay was removed when trying to determine what the problem was.The surgery was completed successfully with a surgical delay of 10 minutes.This report is for one (1) tibial nail-advanced / 11 360 / sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D2: additional procode: hwc.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: initial reporter is a synthes employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo from attachment.Visual analysis of the photo revealed that the inlay of the tibial nail-advanced / 11 360 / sterile was observed fell apart from the nail and the inlay was broken in to part.Both fragments were observed in the visual evidence provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for tibial nail-advanced / 11 360 / sterile.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history a manufacturing record evaluation was performed for the finished device part: 04.043.340s-us, lot: 7602p46.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 22-sep-2023, manufacturing site: jabil bettlach, expiry date: 31-aug-2033.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TIBIAL NAIL-ADVANCED / 11MM 360MM / STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18731063
Report Number8030965-2024-02256
Device Sequence Number12576744
Product Code JDS
UDI-Device Identifier10886982298249
UDI-Public(01)10886982298249
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.043.340S
Device Lot Number7602P46
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date02/19/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAIL INSERTION HANDLES
Patient SexUnknown